MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TROCHANTERIC GRIP PLATE WITH 2; PLATE, FIXATION, BONE

STRYKER ORTHOPAEDICS-MAHWAH TROCHANTERIC GRIP PLATE WITH 2; PLATE, FIXATION, BONE
Catalog Number 6704-3-081
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Injury (2348); Joint Dislocation (2374)
Date of Event 04/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving a dall miles plate was reported.The event was confirmed.Method & results: device evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Medical records received and evaluation: a review of the provided medical records and/or x-rays by a clinical consultant indicated: the trochanteric non-union is still present with failure of bony healing as evident by the loose pieces of bone on x-ray and the fractured dm-cables and loose dm-plate.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the investigation concluded that the event was caused by non-union of a greater trochanteric fracture, present already before implantation of the predicate devices after a periprosthetic fracture due to a fall of the patient in 2015, despite adequate treatment, has contributed to an overload condition on the implanted constrained liner forcing a complete pull-out of the constrained liner from the cup shell requiring a third revision in (b)(6) 2018.The trochanteric non-union is still present with failure of bony healing as evident by the loose pieces of bone on x-ray and the fractured dm-cables and loose dm-plate.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened; not returned.
 
Event or Problem Description
As reported: "chronic dislocations, constrained liner damage during dislocation.[dall miles] plate removed"; left hip.Update 14 june, 2018: the medical review has confirmed that the constrained liner has disassociated from an unknown trident shell.It has also confirmed loosening of the dall miles plate.The conclusion of the assessment is as follows: "non-union of a greater trochanteric fracture, present already before implantation of the predicate devices after a periprosthetic fracture due to a fall of the patient in 2015, despite adequate treatment, has contributed to an overload condition on the implanted constrained liner forcing a complete pull-out of the constrained liner from the cup shell requiring a third revision in (b)(6) 2018".Update 18 june 18: a review by a clinical consultant has confirmed a fractured dall miles cable.

Brand Name
TROCHANTERIC GRIP PLATE WITH 2
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7681399
Report Number0002249697-2018-02146
Device Sequence Number1398969
Product Code HRS
UDI-Device Identifier04546540568106
UDI-Public04546540568106
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K070170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue Number6704-3-081
Device Lot NumberG6172347
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2018
Initial Report FDA Received Date07/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age87 YR
Patient Weight51